question-icon

Is it safe to continue using Panderm+ for pigmentation treatment?

default
Posted on Sat, 11 Jan 2014
Question: i am useing panderm+ cream from last 3 month but now i stop it my skin got dark like first so should i use it or not
doctor
Answered by Dr. Sanjay Kumar Kanodia (16 minutes later)
Brief Answer: "Steroid Abuse" or "Steroid dependence" Detailed Answer: Hello, Welcome and thanks for posting your query to healthcare magic. I can understand the concern for dark skin. After reading your query it can make out that you have applied Panderm cream for pigmentation for long time. The findings which I can get from your query makes the diagnosis of "Steroid Abuse" or "Steroid dependence". "Steroid Abuse" or "Steroid dependence" is quite common phenomenon where after long term, injudicious and unregistered use of steroid creams without medical advice lead to the multiple side effects. Topical steroid creams are potentially known to cause side effects on long term or injudicious use in form of thinning of skin, hair growth on affected area and prominence of vessels with rashes. In your case you have applied pandern which contains Clobetasol in it. This is a strong potency steroid and is never to be used on face. If at all is used on other parts too then also not beyond 15 days. I very often see person of your age using this cream and damaging the skin. Once it is started on face it initially gives fair complexion. This is because of mild stoppage of the activity of color producing cells. SO it gives initial fair complexion. But on regular usage it produces skin atrophy and then dependence on it. It is a must to stop the cream at the earliest. For the betterment you need to meet a dermatologist who can take off the steroidal side effects slowly with different medications. You need to have patience of multiple months to get off from the situation. To take off the side effect and making the skin lighter again I general prescribe Kojic acid cream (like Clearz ultra ) or Azelaic acid cream at night time only over the affected area. Apply it in such a thin layer that it should not be visible by naked eye. Do not try to rub it. It is generally diluted with some bland cream to reduce the irritation. So these creams are to be used under dermatological guidance only. Hope these informations will help you. If you have any further query I will be happy to help. Regards. Dr Sanjay Kumar Kanodia MD (Dermatology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sanjay Kumar Kanodia (37 hours later)
is panderm helpfull for skin fairness
doctor
Answered by Dr. Sanjay Kumar Kanodia (4 hours later)
Brief Answer: kindly see the suggestions below Detailed Answer: Hi, Welcome again to the forum and thanks for your follow up. As I told you in previous mail that steroids are never a treatment for fair skin and are never used for making the skin fair. It can potentially damage the skin like anything. Panderm contains strong steroid clobetasol which is known to produce serious side effects. I give an example of acid cleaning of floor to my patients using these kind of creams : If you clean the floor one time by acid the floor will look good but if you continue the same for multiple times then the floor can get abraded away taking all its shine. The same is true for panderm also which can cause dependence and atrophy of skin along with other side effects on its use beyond 15 days. Therefore I suggest you to stop the cream at the earliest. You should meet a dermatologist who can take off the side effects slowly with different medications and bring back the original good luster of skin. Use a good sunscreen in between to have sun protection at your best. Eat a lot fruits and green leafy vegetables in your daily schedule. Hope these informations will help you. If you have any further query I will be happy to help or if you do not then can close the query and rate the answer. Regards. Dr Sanjay Kumar Kanodia MD (Dermatology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sanjay Kumar Kanodia

Dermatologist

Practicing since :2002

Answered : 4165 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is it safe to continue using Panderm+ for pigmentation treatment?

Brief Answer: "Steroid Abuse" or "Steroid dependence" Detailed Answer: Hello, Welcome and thanks for posting your query to healthcare magic. I can understand the concern for dark skin. After reading your query it can make out that you have applied Panderm cream for pigmentation for long time. The findings which I can get from your query makes the diagnosis of "Steroid Abuse" or "Steroid dependence". "Steroid Abuse" or "Steroid dependence" is quite common phenomenon where after long term, injudicious and unregistered use of steroid creams without medical advice lead to the multiple side effects. Topical steroid creams are potentially known to cause side effects on long term or injudicious use in form of thinning of skin, hair growth on affected area and prominence of vessels with rashes. In your case you have applied pandern which contains Clobetasol in it. This is a strong potency steroid and is never to be used on face. If at all is used on other parts too then also not beyond 15 days. I very often see person of your age using this cream and damaging the skin. Once it is started on face it initially gives fair complexion. This is because of mild stoppage of the activity of color producing cells. SO it gives initial fair complexion. But on regular usage it produces skin atrophy and then dependence on it. It is a must to stop the cream at the earliest. For the betterment you need to meet a dermatologist who can take off the steroidal side effects slowly with different medications. You need to have patience of multiple months to get off from the situation. To take off the side effect and making the skin lighter again I general prescribe Kojic acid cream (like Clearz ultra ) or Azelaic acid cream at night time only over the affected area. Apply it in such a thin layer that it should not be visible by naked eye. Do not try to rub it. It is generally diluted with some bland cream to reduce the irritation. So these creams are to be used under dermatological guidance only. Hope these informations will help you. If you have any further query I will be happy to help. Regards. Dr Sanjay Kumar Kanodia MD (Dermatology)